# SDR EGR2004F00002

- Difficulty date: April 27, 2001
- Submitted: March 10, 2004
- Operation: Air carrier
- Aircraft: N7062J
- Make and model: Bolkms BK117B1
- Aircraft serial: 7178
- Engine: Lyc LTS101*
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Clutch
- Part number: 4639202011
- Part serial: 978
- Condition: Damaged
- Location: Nr 2 Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

AC WAS ON THE GROUND WITH BOTH ENGINES AT IDLE IN PREPARATION FOR FLIGHT.  THE PILOT HEARD A LOUD BANG AND FELT A SHUTTING IN THE AC.  THE AC WAS SHUTDOWN AND INSPECTED BY THE PILOT WITH NO ABNORMALITIES FOUND.  THE ENGINES WERE RESTARTED AND SPLIT IN TORQUE AND RPMS WAS OBSERVED BETWEEN NR 1 AND NR 2.  THE AC WAS SHUT DOWN AND DETAILED INSPECTION REVEALED A SHEARED NR 2 ENGINE DRIVE SHAFT.  NR 2 ENGINE TO TRANSMISSION DRIVESHAFT SHEARED DUE TO A MALFUNCTIONING ENGAGEMENT OF THE NR 2 MAIN TRANSMISSION CLUTCH.  CLUTCH FAILED TO ENGAGE PROPERLY. AC INSP IAW INSTRUCTIONS.  DRIVE SHAFT, CLUTCH AND BLOWER DRIVES REPLACED.
